advertisement
Question
Posted by: Brian | 2011/01/12

Loosing my mind?

Hi Doc, I have posted here before and always appreciate your advice and your dedication to help the community is admirable.
I have been on Mirtrazipine (30mg) and Luvox (50mg) since early November last year for major depression, GAD (with panic attacks) and I also have OCD symptoms (mainly obessesive thinking).
I have started work again on the 10th of January and while the December holidays was a bumpy ride for me mentally, my symptoms have now taken a turn for the worse.
I have little control over my train of thought and am constantly plaqued by irrational, bizzare thoughts that send me into a state of extreme anxiety and derealisation.
My mind is bent on questioning existence to such an extent that reality seems to wafer in front of me. My mind even questions my feelings and sense of being to such an extent that I experience existential angst that is crippling. I struggle to concentrate on my daily tasks and although my family support me they have no idea of the intensity of what I am going through. Even the tranquilisers that I take (Alzam 0.25gm, 3 times a day) have lost their calming effect on me.
I am now 37 and have struggled with depressive episodes all my adult life but never as intense and long as this. I have been under psychiatric care since September last year and also did some CBT psychotherapy but still this darkness remains.
Should I maybe go and see another psychiatrist for a second opinion?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

A scond opinion is usually a good idea, as it may shed light on an aspect of the situation which both you and your shrink may be overlooking. I would also explore whether CBT style therapy could be combined with the medication, as it much more directly addresses the problems of unhelpful habits of thought. You mention having done "some" but I'm not clear on how thoroughly this was integrated into your treatment plan.
On Maria's point, Alzam and Xanor contain precisely the same drug. Zanor SR is a slow-release preparation of alprazolam, and may possibly be easier to stop , but this is not certain. As a Benzo it can produce tolerance, meaning that one needs an increasing dose to produce the same effect, which can be part of the way one becomes addicted to it.
Lavender's routine wories me - many people get addicted to Alcohol, or Syndol ( which contains a tranquillizing agent ) and similar products, when self-medicating. Alcohol increases depression, ALWAYS, and reduces the effects of ADs ; dagga is not good for the brain, especially in complex situations with difficulties in some modes of thinking. Physial exercise is relaxing and cheering for many people.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

6
Our users say:
Posted by: Brian | 2011/01/12

Thanks for the advise CS. I have booked an apointment with another Psychiatrist. I also found a really insightful book on Anxiety and Panic disorders. I have actually been reducing my Alzam dose steadily. I was initially on 0.5mg''s 4 times a day and have now tappered of to 0.25mg''s 3 times a day.
Hopi, I hear what you say but sometimes it feels as if God is so far away. In fact if I can sum depression and anxiety up in one sentence it would be: The absense of God.

Reply to Brian
Posted by: Maria | 2011/01/12

I take Xanor SR (Slow Release), my shrink says it''s much less likely to be addictive than Alzam.

Reply to Maria
Posted by: Brian | 2011/01/12

Hi Lavender, Dagga actually makes things worse for me - it sends my brain into complete overdrive, but as they say one man''s poison is another''s medicine. I do lots of physical excercise and that seems to calm me down a bit. The problem with alzam is the rebound anxiety. Maybe I am being psychosomatic (I tend to be like that sometimes) but I feel my anxiety creeping back. Someone told me that Alzam cold turkey is hell. It is apparently worse to get off than Heroin.
Good luck to you, I hope you get your things sorted out. The road to recovery is long and hard but keep the faith!

Reply to Brian
Posted by: hopi | 2011/01/12

Brian I think you should see your psychiatrist again as soon as possible based on your own description of how your feeling.

Praying also helps, sometimes even more than the shrink/s!

Reply to hopi
Posted by: lavender | 2011/01/12

one ''s body gets used to the Alzam and then has to up the dosage in order to have the same affect, I was completely addicted to Alzam and started to take 30 a week , I was frauding prescriptions...I gave up cold turkey after two years, I did not sleep for a month, then was so exhausted i could hardly function, I have the same issues as yourself, I am 46, its bloody exhausting and one does not have a normal life , i have to bend over backwards to hide this from all and sundry, and have been self medicating with dagga and wine. The dagga works but the wine is not good idea, i drink too much at present...I also pop syndols and ibrufin and spazmend here and there to calm down a bit and sleep

Reply to lavender
Posted by: cybershrink | 2011/01/12

A scond opinion is usually a good idea, as it may shed light on an aspect of the situation which both you and your shrink may be overlooking. I would also explore whether CBT style therapy could be combined with the medication, as it much more directly addresses the problems of unhelpful habits of thought. You mention having done "some" but I'm not clear on how thoroughly this was integrated into your treatment plan.
On Maria's point, Alzam and Xanor contain precisely the same drug. Zanor SR is a slow-release preparation of alprazolam, and may possibly be easier to stop , but this is not certain. As a Benzo it can produce tolerance, meaning that one needs an increasing dose to produce the same effect, which can be part of the way one becomes addicted to it.
Lavender's routine wories me - many people get addicted to Alcohol, or Syndol ( which contains a tranquillizing agent ) and similar products, when self-medicating. Alcohol increases depression, ALWAYS, and reduces the effects of ADs ; dagga is not good for the brain, especially in complex situations with difficulties in some modes of thinking. Physial exercise is relaxing and cheering for many people.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement